Arizona, 2008Flash Flood in Arizona, August 26, 2008
August 26, 2008 · NWS TWC · 1 event in 1 county or zone
Locally heavy showers and thunderstorms produced areas of Flash Flooding on the Southeast side of the Tucson Metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally heavy showers and thunderstorms produced areas of Flash Flooding on the Southeast side of the Tucson Metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 26, 2:02 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 26, 2:02 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
202 PM MST TUE AUG 26 2008
.SYNOPSIS...ABUNDANT MOISTURE ACROSS SOUTHEAST ARIZONA WILL RESULT
IN SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS THIS EVENING. SOME
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY
WINDS. SLOW DRYING WILL LEAD TO A GRADUAL REDUCTION IN THUNDERSTORM
ACTIVITY FOR THE SECOND HALF OF THE WEEK. HIGH DAYTIME TEMPERATURES
WILL REMAIN ABOUT 4 TO 8 DEGREES BELOW NORMAL THROUGH WEDNESDAY WITH
A WARMUP TO NEAR NORMAL VALUES LATER THIS WEEK.
&&
.DISCUSSION...THE EXTENSIVE CLOUD COVER OF THIS MORNING DEVELOPED
SOME BREAKS LATE THIS MORNING INTO THIS AFTERNOON...THUS ALLOWING
SOME HEATING AND THE DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED
STORMS...WHICH HAVE BEEN BRIEF HEAVY RAINERS. THANKS TO JULIO...THE
ATMOSPHERE IS VERY WET AND ANY STORMS THAT DEVELOP WILL DROP HEAVY
RAIN IN A SHORT PERIOD OF TIME. I WRESTLED WITH ISSUING A FF WATCH
BUT AT THIS TIME DONT BELIEVE AREAL COVERAGE WILL BE WIDESPREAD TO
WARRANT ONE. WILL HANDLE ANY FLOODING ISSUES WITH ADVISORIES AND
WARNINGS.
FLOW ALOFT WEDNESDAY BECOMING EAST NORTHEAST AS THE UPPER
TROF...CURRENTLY OVER WESTERN ARIZONA...SAGS SOUTH IN SONORA
MEXICO...AND HIGH PRESSURE BUILDS INTO THE GREAT BASIN. SHOULD SEE
STORMS DEVELOP OVER THE HIGHER TERRAIN AND WITH STEERING FLOW OUT OF
THE EAST NORTHEAST SOME OF THEM MIGHT WORK THERE WAY DOWN INTO THE
VALLEYS. DAYTIME HIGH TEMPERATURES WILL RECOVER A BIT FROM TODAY.
AS THE UPPER RIDGE/HIGH CENTER MOVES THROUGH THE GREAT BASIN
THURSDAY/FRIDAY THE ATMOSPHERE WILL DRY OUT A BIT...RESULTING IN
LESS AREAL COVERAGE OF STORMS. HIGH TEMPERATURES WILL BE WARMER BOTH
DAYS WITH NEAR NORMAL READINGS ON FRIDAY.
UPPER RIDGE PUSHED EAST SATURDAY IN RESPONSE TO STRONG UPPER TROF
THAT WILL MOVE INTO THE WEST COAST LATE SATURDAY INTO SUNDAY. WILL
STILL HAVE SOME RESIDUAL MOISTURE AROUND AS DEEP MOISTURE IS BOTTLED
SOUTH OF THE BORDER WAITING FOR A PUSH NORTH AGAIN. THAT PUSH WILL
OCCUR SUNDAY INTO MONDAY AS THE ABOVE MENTIONED STRONG TROF MOVE
THROUGH THE INTERMOUNTAIN WEST. AS THIS MOMENT I HAVE KEPT POPS NEAR
CLIMO FOR THE LATER PART OF THE LABOR DAY HOLIDAY WEEKEND. LATER
SHIFT WILL MAKE ADJUSTMENTS WHEN NEEDED. NEAR NORMAL TEMPERATURES
SATURDAY WITH TEMPERATURES SUNDAY AND MONDAY SEVERAL DEGREES COOLER.
&&
.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE INTO THIS EVENING BEFORE BECOMING ISOLATED
DURING THE OVERNIGHT HOURS. GUSTY AND ERRATIC WINDS NEAR
THUNDERSTORMS WITH CIGS AS LOW AS BKN030 AGL/VSBYS 1-3SM IN HEAVY
RAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 26, 2:00 PM MST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST TUE AUG 26 2008
AZZ019-030-035-271400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
200 PM MST TUE AUG 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING
EAST ACROSS THE STATE WILL DEVELOP SCATTERED SHOWERS AND
THUNDERSTORMS. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY
HEAVY RAIN WHICH MAY CAUSE SOME FLOODING CONCERNS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON WEDNESDAY
WITH LOCALIZED FLOODING BEING THE MAIN CONCERN. BY THURSDAY AND
THROUGH THE REMAINDER OF THE FORECAST PERIOD HIGH PRESSURE PUSHING
IN FROM THE WEST WILL RESULT IN A LESSER THREAT FOR STORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ029-031>034-271400-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
200 PM MST TUE AUG 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING
EAST ACROSS THE STATE WILL DEVELOP SCATTERED SHOWERS AND
THUNDERSTORMS. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY
HEAVY RAIN WHICH MAY CAUSE SOME FLOODING CONCERNS. STRONG GUSTY
WINDS WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON WEDNESDAY
WITH LOCALIZED FLOODING BEING THE MAIN CONCERN. BY THURSDAY AND
THROUGH THE REMAINDER OF THE FORECAST PERIOD HIGH PRESSURE PUSHING
IN FROM THE WEST WILL RESULT IN A LESSER THREAT FOR STORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WEATHER.GOV/TUCSON
Flash Flood, Pima
- When
- August 26, 5:00 PM MST to 6:00 PM MST
- Where
- Pima County, 5.66 mi WSW of Vail Jct to 6.15 mi WSW of Vail Jct
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.002, -110.811
Sahuarita Road at Houghton Road was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in South Carolina, August 26 to 27, 2008$245,000 · EF2 · 15 events
- Tornadoes and Flash Flooding in Georgia, August 26 to 27, 20083 injured · $1.9 million · EF1 · 19 events
- Flash Flooding and Flooding in North Carolina, August 26 to 27, 2008$15 million · 16 events
- Marine Strong Wind in North Atlantic Coastal Waters, August 26, 20081 death · 1 event
- Tornado and Flash Flooding in South Carolina, August 26, 2008$66,000 · EF0 · 14 events
- Damaging Wind and Lightning Strike in Texas, August 26, 2008$70,000 · 70 kt wind · 2 events
- Tornado in Georgia, August 26, 2008EF1 · 1 event
- Hail in North Dakota, August 26, 2008$20,000 · 1 in hail · 3 events
- Hail in Nebraska, August 26 to 27, 2008$15,000 · 2.75 in hail · 4 events
- Hail in South Dakota, August 26, 20081.75 in hail · 12 events
- Lightning Strike in Texas, August 26, 20081 injured · 1 event
- Hail and Damaging Wind in South Dakota, August 26, 200852 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122447.